Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 249, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2011, 3:43 AM CDT for 4 counties in Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 3:43 AM CDT (08:43 UTC)
- Expired
- Jul 22, 2011, 4:33 AM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Black Hawk County, IA, Grundy County, IA, Marshall County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
605
WUUS53 KDMX 220843
SVRDMX
IAC013-075-127-171-220945-
/O.NEW.KDMX.SV.W.0249.110722T0843Z-110722T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
343 AM CDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLACK HAWK COUNTY IN NORTHEAST IOWA...
GRUNDY COUNTY IN CENTRAL IOWA...
NORTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
NORTHERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 445 AM CDT
* AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CONRAD...OR 14 MILES NORTH
OF MARSHALLTOWN...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERLOO...GRUNDY CENTER...REINBECK...HUDSON...CEDAR FALLS...
DYSART...EVANSDALE...LA PORTE CITY...GARWIN...GLADBROOK...
HOLLAND...LINCOLN...MORRISON...DIKE...TRAER...CLUTIER...ELK RUN
HEIGHTS...GILBERTVILLE...RAYMOND AND DUNKERTON.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING CONTINUOUSLY WITH THIS STORM.
&&
LAT...LON 4229 9229 4207 9230 4198 9295 4224 9301
4242 9300 4261 9208 4230 9206
TIME...MOT...LOC 0843Z 254DEG 35KT 4224 9278
WIND...HAIL 60MPH <.75IN
$$
VACHALEK3 follow-up statements
225
WWUS53 KDMX 220914
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT FRI JUL 22 2011
IAC075-127-220923-
/O.CAN.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
MARSHALL IA-GRUNDY IA-
414 AM CDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY AND NORTHEASTERN
MARSHALL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4229 9229 4207 9230 4201 9277 4230 9277
4230 9253 4247 9254 4247 9256 4251 9256
4261 9208 4230 9206
TIME...MOT...LOC 0913Z 260DEG 26KT 4221 9248
$$
IAC013-171-220945-
/O.CON.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
TAMA IA-BLACK HAWK IA-
414 AM CDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLACK HAWK AND
NORTHERN TAMA COUNTIES UNTIL 445 AM CDT...
AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF DYSART...OR 21 MILES
SOUTH OF WATERLOO...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...HUDSON...CEDAR FALLS...DYSART...EVANSDALE...LA PORTE
CITY...CLUTIER...ELK RUN HEIGHTS...RAYMOND...GILBERTVILLE...JESUP
GOLF COURSE AND DUNKERTON.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4229 9229 4207 9230 4201 9277 4230 9277
4230 9253 4247 9254 4247 9256 4251 9256
4261 9208 4230 9206
TIME...MOT...LOC 0913Z 260DEG 26KT 4221 9248
WIND...HAIL 60MPH <.75IN
$$
VACHALEK677
WWUS53 KDMX 220919
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CDT FRI JUL 22 2011
IAC013-220928-
/O.CAN.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
BLACK HAWK IA-
419 AM CDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR BLACK HAWK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4201 9277 4228 9276 4230 9277 4229 9249
4230 9249 4230 9230 4229 9229 4207 9230
TIME...MOT...LOC 0918Z 260DEG 26KT 4221 9243
$$
IAC171-220945-
/O.CON.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
TAMA IA-
419 AM CDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN TAMA
COUNTY UNTIL 445 AM CDT...
AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH.
THIS STORM WAS LOCATED 8 MILES WEST OF DYSART...OR 20 MILES SOUTH OF
WATERLOO...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DYSART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4201 9277 4228 9276 4230 9277 4229 9249
4230 9249 4230 9230 4229 9229 4207 9230
TIME...MOT...LOC 0918Z 260DEG 26KT 4221 9243
WIND...HAIL 60MPH <.75IN
$$
VACHALEK084
WWUS53 KDMX 220933
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
433 AM CDT FRI JUL 22 2011
IAC171-220942-
/O.CAN.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
TAMA IA-
433 AM CDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TAMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA. SOME GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM AS IT
MOVES ACROSS SOUTHERN TAMA COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4201 9277 4228 9276 4230 9277 4229 9249
4230 9249 4230 9230 4229 9229 4207 9230
TIME...MOT...LOC 0932Z 260DEG 26KT 4223 9230
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:31 AM CDT, 12 minutes earlier.
Area forecast discussion, Jul 22, 3:31 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 331 AM CDT FRI JUL 22 2011 .SHORT TERM /TODAY/... WARM FRONT LIGHTING UP THIS MORNING IN GRAND FASHION WITH MODEST CAPE AND ISENTROPIC LIFT ACROSS THE BOUNDARY. H850/H925 FLOW SUGGESTED EARLIER THAT STORMS WOULD BREAK OUT EARLY THIS MORNING. MODELS CONTINUES TO LIFT FRONT NORTH IN THE NEXT 24 HOURS AND HINT THAT MAIN LIFT THIS AFTERNOON WILL OCCUR ALONG AND NORTH OF US 30 WHICH SHOULD ALLOW FOR HEAT AND HUMIDITY TO RETURN TO THE SOUTHERN PORTION OF THE REGION. ACROSS THE NORTH SOME CHANCE FOR SEVERE WEATHER LATE THIS AFTERNOON WITH DAYTIME HEATING ALONG THE FRONT. AFTER LOOKING AT DEW POINT TRENDS AND EXPECTED HIGH TEMPS ACROSS THE SOUTH...HAVE DECIDED TO ISSUE A NEW EXCESSIVE HEAT WARNING FOR THE SOUTHERN SECTIONS OF THE REGION FROM NOON THROUGH SUNDAY MORNING. HIGHS THIS AFTERNOON WILL REACH THE LOWER TO MID 90S SOUTH...WITH DEW POINTS CLIMBING BACK INTO THE MID 70S. THIS WILL PUSH HEAT INDEX READINGS TO ABOUT 104 TO 108 AT MORE RELIABLE ASOS SITES THIS AFTERNOON/EARLY EVENING. APPARENT TEMPS OVERNIGHT AND THROUGH SATURDAY NIGHT WILL REMAIN NEAR OR HIGHER THAN 75 DEGREES. THOUGH THESE DAY TIME VALUES ARE LOWER THAN OUR USUAL CRITERIA OF 110-115...THE LACK OF ANY REAL BREAK...OTHER THAN YESTERDAY AFTERNOON...WARRANTS A HEAT WARNING RATHER THAN AN ADVISORY. THE ACCUMULATIVE EFFECTS OF PROLONGED HEAT ARE WHAT IS DRIVING THIS DECISION...NOT SO MUCH THE RAW NUMBERS. WINDS WILL BE MODEST TODAY...SO THIS WILL ADD TO THE LACK OF AIR MOVEMENT. THE CURRENT CONVECTION SHOULD BECOME A BIT MORE SCATTERED AS THE LOW LEVEL JET RELAXES AFT 15Z THIS MORNING WITH MOST OF THE ACTIVITY OUT OF THE AREA. THROUGH THE DAY THE BETTER CHANCES SHIFT NORTH WITH ONLY SLIGHT CHANCES ACROSS THE SOUTH. .LONG TERM /TONIGHT THROUGH THURSDAY/... HAVE NOT CHANGED THINKING WITH BEGINNING OF EXTENDED. OVERNIGHT FRIDAY ANTICIPATE CONVECTIVE DEVELOPMENT IN VICINITY OF RETREATING SURFACE BOUNDARY ACROSS NORTHERN IOWA...WITH A PUSH OF PRECIPITATION INTO THE OVER NIGHT FROM WESTERN CONVECTION. HAVE EXTENDED CHANCE FOR PRECIPITATION FURTHER SOUTH AS FRONT DOES APPEAR TO BE SLOW IN LIFTING BACK NORTH. SATURDAY COULD SEE ADDITIONAL CHANCES FOR PRECIPITATION AS FRONT PUSHES IN FROM CANADIAN LOW. THIS WILL BRINGING CHANCES FOR PRECIPITATION THROUGH THE WEEKEND...BUT MODELS HAVE LATCHED ONTO MUCH FASTER SOLUTION...AND HAVE PULLED PRECIPITATION OUT A BIT EARLIER...LATE SUNDAY. BEHIND FRONT TEMPERATURES WILL COOL BACK TO NORMAL...BUT WILL STILL BE WARM. DEW POINTS WILL DROP SIGNIFICANTLY AND MUCH NEEDED RELIEF FROM HOT WEATHER WILL BEGIN THE WEEK. HOWEVER...EXPECT HEAT TO CONTINUE UNTIL SUNDAY...WITH GOOD MIXING ALLOWING HIGH TEMPERATURES TO REACH THE 90S. DEW POINTS WILL REMAIN HIGH WITH SOUTHERLY FLOW...AND EXPECT HEAT ADVISORY CRITERIA TO BE MET THROUGHOUT THE CWA SATURDAY. BEGINNING OF WEEK WILL BE DRY WITH SURFACE HIGH PRESSURE PUSHING IN BEHIND FRONTAL PASSAGE. HOWEVER...EXTENDED WILL LIKELY SEE A RETURN OF PRECIPITATION AS WEAK ZONAL FLOW ALLOWS FOR SHORTWAVE ENERGY TO PUSH EASTWARD...ALONG WITH ANOTHER FROPA LATE IN THE PERIOD. && .AVIATION...22/06Z CONVECTIVE COMPLEX OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA SHOULD LEFT ENE INTO SOUTHWEST IOWA LATE TONIGHT AND THEN WEAKEN DURING THE MORNING ACROSS CENTRAL IOWA AS LOW-LEVEL JET SUPPORT WEAKENS. DEEPENING SYSTEM TO THE NORTHWEST SHOULD HELP PULL WARM FRONT NORTH ACROSS IOWA TODAY AND EXPECT VFR CONDITIONS. NAM MODEL SOUNDINGS FROM 00Z DO NOT SUPPORT A CU FIELD AND NONE WAS FORECAST. 00Z NAM DEVELOPS THUNDERSTORMS OVER NORTH CENTRAL WITH PEAK HEATING LATE FRIDAY AFTERNOON. CONFIDENCE FOR TIMING THUNDERSTORMS NOT HIGH ENOUGH TO SUPPORT PREVAILING OR TEMPO GROUPS SO FORECAST VCTS WHEN PROBABILITIES FOR THUNDERSTORMS IS HIGHEST. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT SUNDAY FOR ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-JASPER-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR- UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...REV LONG TERM...WILKINS AVIATION...JOHNSON
Hazardous weather outlook, Jul 21, 4:34 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 434 PM CDT THU JUL 21 2011 IAZ005>007-015>017-023-025>028-033>039-044>050-222145- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- 434 PM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. HEAT INDEX TEMPERATURES SHOULD REACH 100 TO 105 DEGREES FRIDAY AND SATURDAY AFTERNOONS. ALTHOUGH NOT AS HOT AS EARLIER IN THE WEEK...CAUTION WILL STILL NEED TO BE EXERCISED DURING THE HEAT OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM FRIDAY INTO THE WEEKEND. IAZ057>062-070>074-081>086-092>097-222145- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 434 PM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT WITH A SLIGHT CHANCE OF SEVERE WEATHER. THE PRIMARY SEVERE HAZARD IS DAMAGING WINDS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE LOWER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. HEAT INDEX TEMPERATURES SHOULD REACH 100 TO 105 DEGREES FRIDAY AND SATURDAY AFTERNOONS. ALTHOUGH NOT AS HOT AS EARLIER IN THE WEEK...CAUTION WILL STILL NEED TO BE EXERCISED DURING THE HEAT OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM TONIGHT INTO THE WEEKEND. IAZ004-024-222145- EMMET-HUMBOLDT- 434 PM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. HEAT INDEX TEMPERATURES SHOULD REACH 100 TO 105 DEGREES FRIDAY AND SATURDAY AFTERNOONS. ALTHOUGH NOT AS HOT AS EARLIER IN THE WEEK...CAUTION WILL STILL NEED TO BE EXERCISED DURING THE HEAT OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM FRIDAY AND INTO THE WEEKEND. IAZ075-222145- MAHASKA- 434 PM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT WITH A SLIGHT CHANCE OF SEVERE WEATHER. THE PRIMARY SEVERE HAZARD IS DAMAGING WINDS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE LOWER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. HEAT INDEX TEMPERATURES SHOULD REACH 100 TO 105 DEGREES FRIDAY AND SATURDAY AFTERNOONS. ALTHOUGH NOT AS HOT AS EARLIER IN THE WEEK...CAUTION WILL STILL NEED TO BE EXERCISED DURING THE HEAT OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM TONIGHT INTO THE WEEKEND.
In the hours before
Special weather statement, Jul 22, 2:42 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 242 AM CDT FRI JUL 22 2011 IAZ007-016-017-025>028-035>039-045>050-057>062-070>072-221030- WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON- INCLUDING THE CITIES OF...NORTHWOOD...GARNER...MASON CITY... CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET 242 AM CDT FRI JUL 22 2011 ...THUNDERSTORMS WITH VIVID LIGHTNING...BRIEF GUSTY WINDS AND HEAVY RAINFALL MOVING INTO THE AREA... AN AREA OF THUNDERSTORMS IS MOVING ACROSS CENTRAL IOWA EARLY THIS MORNING. SIGNIFICANT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. SOME SMALL HAIL MAY ALSO ACCOMPANY THESE STORMS. THE STORMS ARE MOVING TO THE EAST AT 25 MPH AND WILL BE OVER WEST CENTRAL IOWA THROUGH AT LEAST 330 AM CDT THIS FRIDAY MORNING AND OVER THE EASTERN SECTIONS EAST OF I 35 THROUGH 5 AM THIS FRIDAY MORNING. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:40 AM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Cass, Clarke, Davis and 15 more | 41 hr |
| Jul 22, 4:12 PM CDT | Heat Advisory | DMX | Audubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 24 more | 24 hr |
| Jul 22, 6:49 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Hardin | 56 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.